A nurse is providing teaching to a client who has peptic ulcer disease and is to start a new prescription for sucralfate. Which of the following actions of... [Show More] sucralfate should the nurse include in the teaching?
A. Decreases stomach acid secretion
B. Neutralizes acids in the stomach
C. Forms a protective barrier over ulcers
D. Treats ulcers by eradicating H. pylori
A nurse is providing teaching for a client who has multiple sclerosis and a new prescription for methylprednisolone. Which of the following instructions should the nurse include? (SATA)
A. Blood glucose levels will be monitored during therapy.
B. Avoid contact with people who have known infections.
C. Take the medication 1 hr before breakfast.
D. Decrease dietary intake of foods containing potassium.
E. Grapefruit juice can increase the effects of this medication.
A nurse is providing discharge teaching about handling medication to a client who is to continue taking oral transmucosal fentanyl raspberry flavored lozenges on a stick. Which of the following information should the nurse include in the teaching?
A. Chew on the medication stick to release the medication.
B. Leave the medication stick in on location of the mouth until melted.
C. Allow the medication 1 hr for analgesia effects to begin.
D. Store unused medication sticks in a storage container.
A nurse is reviewing the ECG of a client who is receiving IV furosemide for heart failure. The nurse should identify which of the following as an indication of hypokalemia?
A. Tall, tented T-waves
B. Presence of U-waves
C. Widened QRS complex
D. ST elevation
The nurse is caring for a client who has cancer and is taking oral morphine and docusate sodium. The nurse should instruct the client that takin the docusate sodium daily can minimize which of the following adverse effects of morphine?
C. Facial flushing
A nurse is planning care for a client who is receiving mannitol via IV continuous infusion. The nurse should monitor the client for which of the following adverse effects?
A. Weight loss
B. Increase intraocular pressure
C. Auditory hallucinations
D. Bibasilar crackles *
A nurse is providing teaching to a client who has gastric ulcer and a new prescription for ranitidine. Which of the following instructions should the nurse include?
A. "Take the medication on an empty stomach for full effectiveness."
B. "You may discontinue this medication when stomach discomfort subsides."
C. "Report yellowing of the skin."
D. "Store the medication in the refrigerator."
A nurse is assessing a client after administering a second dose of cefazolin IV. The nurse notes the client has anxiety, hypotension, and dyspnea. Which of the following medications should the nurse administer first?
B. ALbuterol inhaler
A nurse is planning care for a client who has hypertension and is to start taking metoprolol. Which of the following interventions should the nurse include in the plan of care?
A. Weigh the client weekly
B. Determine apical pulse prior to administering
C. Administer the medication 30 min prior to breakfast.
D. Monitor the client for jaundice
A nurse is preparing to administer ciprofloxacin 15 mg/kg PO every 12 hr to a child who weighs 44 lb. How many mg should the nurse administer per dose?
A nurse in an emergency department is caring for a client whose family reports the client has taken large amounts of diazepam. Which of the following medications should the nurse anticipate administering?
B. Magnesium sulfate
D. Protamine sulfate
A nurse is reviewing laboratory results for a client who is receiving heparin via continuous IV infusion for DVT. The nurse should discontinue the medication infusion for which of the following client findings?
A. Potassium 5.0
B. aPTT 2x the control
C. Hemoglobin 15
D. Platelets 96,000
A nurse is reviewing the medication administration record of a client who has hypocalcemia and a new prescription for IV calcium gluconate. The nurse should identify that which of the following medications can interact with calcium gluconate?
D. Regular insulin
A Nurse administers a dose of metformin to a client instead of the prescribed dose of metoclopramide. Which of the following actions should the nurse take first?
A. Report the incident to the charge nurse
B. Notify the provider
C. Check the client's blood glucose
D. Fill out an incident report
A nurse is teaching a client who is to start taking hydrocodone with acetaminophen tablets for pain. Which of the following information should the nurse include in the teaching?
A. The medication should be taken 1 hr prior to eating
B. It takes 48 hr for therapeutic effects to occur.
C. Tablets should not be crushed or chewed.
D. Decreased respirations might occur.
A nurse in an emergency department is caring for a client who has heroin toxicity. The client is unresponsive with pinpoint pupils and a respiratory rate of 6/min. Which of the following medications should the nurse plan to administer?
A nurse is reviewing the medication list of a client who wants to begin taking oral contraceptives. The nurse should identify that which of the following client medications will interfere with the effectiveness of oral contraceptives?
A nurse is assessing a client's vital signs prior to the administration of PO digoxin. The client's BP is 144/86 mm Hg, heart rate 55/min, and respiratory rate is 20/min. The nurse should withhold the medication and contact the provider for which of the following findings?
A. Diastolic BP
B. Systolic BP
C. Heart Rate
D. Respiratory Rate
A nurse at a clinic is providing follow-up care to a client who is taking fluoxetine for depression. Which of the following findings should the nurse identify as an adverse effect of the medication?
A. Tingling toes
B. Sexual dysfunction
C. Absence of dreams
A nurse is teaching a client about warfarin. The client asks if they can take aspirin while taking the warfarin. Which of the following responses should the nurse make?
A. "It is safe to take an enteric coated aspirin."
B. "Aspirin will increase the risk of bleeding."
C. "Acetaminophen may be substituted for aspirin."
D "The INR lab work must be monitored more frequently if aspirin is taken."
A nurse is assessing a client who is postoperative following an outpatient endoscopy procedure using midazolam. The nurse should monitor for which of the following findings as an indication that the client is ready for discharge?
A. The client's capnography has returned to baseline
B. The client can respond to their name when called.
C. The client is passing flatus.
D. The client is requesting oral intake [Show Less]